MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 38353
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva safety mechanism broken.The following information was provided by the initial reporter: inserted diffusics piv, when removing the wire, the needle and wire was removed but the grey shield normally attached to the needle and removed with it stayed attached to the iv.It was easily removed from the patient but instead of one piece being removed i ended up with three broken pieces (the needle, the cap, and a small metal piece that fell out when it broke).There has been no issue with the iv in the patient.Broken pieces were collected and provided to manager.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle separated from the tip shield safety mechanism was confirmed; however, the root cause could not be determined.One needle and safety mechanism from a 24g nexiva device were provided for investigation.The needle was received separate from the tip shield.It was noted that the metal washer was missing from the tip shield safety mechanism and was not returned with the safety mechanism.The customer reported that a small metal piece fell out when the needle was disengaged.A functional test showed that the needle was crimped and would not pass through a representative metal washer.As the sample condition supports the complainant¿s description of the reported event, the complaint was confirmed; however, the root cause could not be determined since the metal washer was not returned with the safety mechanism.No other similar complaints were reported from the implicated lot.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21247073
Report Number1710034-2025-00073
Device Sequence Number3664195
Product Code FOZ
UDI-Device Identifier00382903835300
UDI-Public(01)00382903835300(11)230111(17)251231(10)3011621
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number38353
Device Lot Number3011621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown